Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stribild and creatrinine clearance
Mar 25, 2013

. I used the cockroft-gault formula for my creat clearance and all seems well. Gilead says not to start if your cr clearance is less than 70 and discontinue when less than 50. Here are my values: sept 2011 107.00 pre-stribild April 2012 106.00 pre-stribild oct 03, 2012 115.00 pre-stribild oct 08 2012 started stribild oct 31 2012 93.00 post-stribild jan 24 2013 83.00 " jan 31 2013 91.0 " mar 11 2013 88.5 " You can see that my creatinine clearance levels are trending downward. What would you do based on this trend?

Response from Dr. Henry

Starting Stribild results in an increase in serum creatinine within two weeks based on cobicistat interfering with the tubular secretion of creatinine (usually increase of 0.10 mg/dl). Since the equations used for estimating glomerular filtration rate (GFR-blood flow through kidney) utilized the serum creatinine, an increase in creatinine is reflected in a decreased in estimate GFR. Your estimated GFR levels are fairly typical for what is seen after starting Stribild so I would not been overly concerned about the changes observed but would still monitor. KH



Previous
Leg pain after 3 rounds of PEP Truvada/Kaletra
Next
Morning depression with Atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement